Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 31, NWS Cleveland, OH

June 19, 2001Seneca County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 19, 2001, 10:09 PM EDT for Seneca County, Ohio. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 19, 2001, 10:09 PM EDT (02:09 UTC)
Expired
Jun 19, 2001, 10:45 PM EDT
In force
36 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Seneca County, OH

The radar

The Cleveland radar (KCLE), 111 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 10:14 PM EDTHail 1Bloomville, OHQuarter size hail was reported.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2001-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1328 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2001-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1328 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WUUS51 KCLE 200209
SVRCLE
OHC147-200245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1009 PM EDT TUE JUN 19 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SENECA COUNTY IN OHIO...

* UNTIL 1045 PM EDT

* AT 1009 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BLOOMVILLE...OR ABOUT 10 MILES SOUTHEAST
  OF TIFFIN...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BLOOMVILLE

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:00 PM EDT, 9 minutes earlier.

Area forecast discussion, Jun 19, 10:00 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
1000 PM EDT TUE JUN 19 2001

ANOTHER UPDATE ON THE WAY TO REMOVE THE SEVERE THUNDERSTORM WATCH
AND UP CLEAN UP WORDING CONCERNING EARLY PERIODS.

CONVECTION HAS BECOME WIDESPREAD ACROSS THE AREA WITH THE MOST
INTENSE CELL EARLIER MOVING OUT OVER THE WESTERN END OF LAKE ERIE.
MORE CELLS CONTINUE TO FIRE OVER THE SOUTHWEST PORTION OF THE COUNTY
WARNING AREA. THUNDERSTORMS ARE EXPECTED TO WEAKEN LATER THIS
EVENING AS HEATING HAS DIMINISHED AND UPPER LEVEL SUPPORT ASSOCIATED
WITH THE VORT MAX OVER THE AREA WEAKENING.

NO OTHER CHANGES EXPECTED IN THE UPDATE.

454 PM EDT TUE JUN 19 2001

UPDATING TO INCLUDE SEVERE THUNDERSTORM WATCH FOR EXTREME WESTERN
COUNTIES OF LUCAS...WOOD...AND HANCOCK COUNTIES UNTIL 10 PM.

CONVECTION IS BEGINNING TO FIRE ALONG THE WESTERN EDGE OF THE BOX
AND WILL CONTINUE TO MOVE EAST. THE CONVECTION IS ASSOCIATED WITH AN
OUTFLOW BOUNDARY WHILE THE COLD FRONT IS STILL WELL WEST OF THE AREA.

ZONE FORECASTS WILL BE OUT SHORTLY.

LOMBARDY

344 PM EDT TUE JUN 19 2001

SO FAR AMS RMNS CAPPED WI ONLY SCT CU OVR FAR NW SXS. AS FNT NEARS
TNGT XPCT MRE ACTVY AS AMS DESTBLZS ALG WI UPR DYNMCS. MST OF THE
ACTVTY TO BE ALG & POST FNTL LATE TNGT & ON WED. WO FNT SLOING XPCT
A WAV TO DVLP ON FNT ADDING TO THE OVRALL ACTVRY. HI CAPES OVR THE
NW FOR THIS EVENG & HAV ADDED THE SVR WX POTENTAL. ONCE THE FNL
SLIDES WEELL TO OUR S ON THURS, A 2ND FNTL BNDRY WILL PUSH THRU WI
MUCH COOLER & DRIER AIR. MADE A FEW ADJ IN THE TEMPS BUT OVRALL IN
THE BALLPARK.
...MISCLE AVBL...

.CLE...
OH...NONE.
PA...NONE.

&

In the hours before

Local storm report, Jun 19, 10:08 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1008 PM EDT TUE JUN 19 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0814 PM    SWANTON                   OH   1.25 INCH HAIL
06/19/01   LUCAS

0826 PM    10 SW TOLEDO              OH   .75 INCH HAIL
06/19/01   LUCAS

0815 PM    TOLEDO                    OHIO   WIND DAMAGE
06/19/01   LUCAS                          NUMEROUS TREES DOWN AROUND
                                          COUNTY BETWEEN 815 AND 9 PM

WCR

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:03 PM EDTSevere Thunderstorm WarningCLELucas57 min
Jun 19, 8:57 PM EDTSevere Thunderstorm WarningCLELucas33 min
Jun 19, 10:32 PM EDTSevere Thunderstorm WarningCLEHuron43 min
Jun 20, 6:20 PM EDTSevere Thunderstorm WarningCLECuyahoga, Summit40 min
Jun 20, 6:53 PM EDTSevere Thunderstorm WarningCLEPortage67 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.